Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 20, 2006, 3:04 PM MDT for Bonneville County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 3:04 PM MDT (21:04 UTC)
- Expired
- May 20, 2006, 3:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:39 AM MDT, 11 hours 25 minutes earlier.
Area forecast discussion, May 20, 3:39 AM MDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT SAT MAY 20 2006 .DISCUSSION...CONVECTION REMAINING OVERNIGHT ALONG WESTERN HALF OF FCST AREA THROUGH CENTRAL MTNS THIS MORNING. WV INDICATES STRONG SHORTWAVE AXIS SWINGING NORTHEAST THROUGH NEVADA THIS MORNING. TIMING OF SHORTWAVE AXIS ON SAT IMAGERY PUTS NORTHERN HALF OF FCST AREA IN BEST CHANCE FOR CONVECTION THIS AFTN BUT BEST INSTABILITY OVER EASTERN HALF. THUS LEFT MAINLY SCATTERED POPS OVER FCST AREA WITH ISOLATED POPS IN SNAKE VALLEY. PWS AROUND .75 INCH ONCE AGAIN...BUT THIS TIME SHEAR VALUES A BIT MORE IMPRESSIVE SO STORMS MAY SEE SOME HAIL TODAY. WINDEX VALUES RUNNING AROUND 40 KTS SO GUSTY WINDS EXPECTED AS WELL. MODELS HAVE BEEN UNDERDOING CONVECTION LINGERING INTO OVERNIGHT THUS LEFT POPS GOING TONIGHT. DYNAMICS NOT AS IMPRESSIVE ON SUN BUT INSTABILITY STILL AVAILABLE WITH SLIGHT CHANCE POPS MAINLY OVER HIGHER TERRAIN THROUGH MON MORNING. MON STILL COULD BE A VERY INTERESTING DAY WITH NEG TILT TROUGH STILL PROGGED TO LIFT NORTHEAST THROUGH FCST AREA. MODELS HAVE SLOWED TIMING A LITTLE BIT BUT STILL LOOKS LIKE AN AFTN/EVE EVENT FOR EAST IDAHO. COLD FRONT TIMING AROUND 00Z TUE. ONCE TROUGH AXIS LIFTS THROUGH...SHOULD SEE POPS DECREASE IN COVERAGE/INTENSITY FOR MUCH OF REMAINDER OF WEEK. NEXT UPPER LOW REMAINS JUST OFFSHORE LEAVING FCST AREA IN RELATIVELY MOIST SOUTHWEST FLOW. CHANCES FOR PRECIP MAINLY LIMITED TO AFTN INSTABILITY...AIDED BY POORLY TIMED SHORTWAVES. BROADBRUSHED MAINLY SLIGHT CHANCE POPS TUE AND BEYOND. DMH && .AVIATION...CONVECTIVE SHOWERS AND THUNDERSTORMS CONTINUE TO BE THE MAIN ISSUE TODAY AS A NEGATIVELY TILTED TROUGH MOVES UP INTO SE IDAHO FROM NV. AT PRESENT TIME...MOST SHOWERS ARE LOCATED IN THE MAGIC VALLEY AND CENTRAL MTNS. AS THE DAY PROGRESSES...EXPECT SCATTERED SHOWERS TO SPREAD EASTWARD WITH THE MAJORITY OF THE ACTIVITY OVER ELEVATED TERRAIN. DSH && .HYDROLOGY...MINOR TO MODERATE FLOODING CONTINUES ALONG VARIOUS RIVERS IN EAST IDAHO. FLOOD WARNINGS REMAIN IN EFFECT FOR THE PORNEUF RIVER IN BANNOCK COUNTY...THE BIG WOOD RIVER IN BLAINE COUNTY...AND THE HENRYS FORK IN MADISON AND FREMONT COUNTIES. THUNDERSTORMS TODAY MAY PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY PROVIDE ADDITIONAL SMALL RISES DUE TO RUNOFF ON AREA RIVERS AND STREAMS. && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER IN BANNOCK COUNTY. FLOOD WARNING CONTINUES FOR THE BIG WOOD RIVER AT HAILEY IN BLAINE COUNTY. FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG IN MADISON AND FREMONT COUNTIES. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. &&
Hazardous weather outlook, May 20, 5:32 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 532 AM MDT SAT MAY 20 2006 IDZ017>025-031-032-211145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 532 AM MDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY AND TONIGHT WITH LOCALIZED HEAVY RAIN AND GUSTY WINDS. THE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOOD WARNINGS CONTINUE FOR PORTIONS OF EAST IDAHO. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH SHOWERS OR THUNDERSTORMS FORECAST NEARLY EVERY DAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION ON MONDAY...BRINGING COOLER TEMPERATURES TO EAST IDAHO FOR THE LATER PORTIONS OF THE FORECAST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:04 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 26 min |
| May 20, 3:38 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 52 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.